MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-P-NS-ANG
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = k160884.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unknown procedure involving a chronic total occlusion (cto) of the femoral and popliteal arteries, a cxi support catheter separated.The lesion was reported to be heavily calcified and the device was unable to cross the lesion.When the complaint device was removed, the tip had allegedly broken off inside the patient.The tip was retrieved from the patient with the loop of a wire, per the initial reporter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturers instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used cxi-2.6-18-90-p-ns-ang cxi support catheter was returned for investigation along with 2 pieces of black material.A kink was noted at the end of the strain relief.However, the 4mm distal tip of the device was intact which was inconsistent with the initial report.Upon investigation, the returned segmented material was determined not to be from the complaint device.The black tubing received had a lumen and a.014 wire was able to enter the open lumen without issues.During the functional rest, a.018 wire guide was also able to pass through the complaint device with a smooth transition.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could potentially contribute to this failure mode.This nonconformance was for tip damage, however the affected unit was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawing, and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8284767
Report Number1820334-2019-00182
Device Sequence Number11276922
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)211113(10)9307146
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9307146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR